MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN
Model Number 6L45-41
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, design history review, a search for similar complaints, and a review of labeling.Return material was not available.A design history review did not find any non-conformances or deviations with the lot number in question.A review of tracking and trending did not identify an adverse trend for issue observed by the customer.No other similar complaints were identified with this reagent lot number.Labeling was reviewed and found to be adequate.Based on this investigation this appears to be a sample specific issue.Based on the available information no deficiency of the clinical chemistry bilirubin assay, reagent list number 06l45, lot 50182uq10, was identified.An evaluation is in-process.
 
Event or Problem Description
The customer observed falsely elevated bilirubin results while using the clinical chemistry total bilirubin assay.The customer provided the following example data from (b)(6) 2017: patient 1: initial 1.4, retest 0.5.Patient 2: 2, retest 1.1.Patient 3: 1.3, retest 0.4.No adverse impact to patient management was reported.

Brand Name
CLINICAL CHEMISTRY TOTAL BILIRUBIN
Common Device Name
BILIRUBIN
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6791660
Report Number1628664-2017-00308
Device Sequence Number11008839
Product Code CIG
UDI-Device Identifier00380740011383
UDI-Public(01)00380740011383(17)180331(10)50182UQ10
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number6L45-41
Device Catalogue Number07P32-21
Device Lot Number50182UQ10
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1